RUS  ENG
Full version
JOURNALS // Vestnik Moskovskogo Universiteta. Seriya 1. Matematika. Mekhanika // Archive

Vestnik Moskov. Univ. Ser. 1. Mat. Mekh., 2010 Number 5, Pages 20–27 (Mi vmumm810)

Mathematics

Approximation of convex functions by projections of polyhedra

E. S. Gorskaya

Lomonosov Moscow State University, Faculty of Mechanics and Mathematics

Abstract: A method for approximate solution of minimization problems for multivariate convex functions with convex constraints is proposed in the paper. The main idea consists in approximation of the objective function and constraints by piecewise linear functions, then the problem of convex programming can be reduced to a problem of linear programming. We present algorithms for construction of approximating polygons for some classes of univariate convex functions. The many-dimensional problem is reduced to a one-dimensional one by an inductive procedure. The efficiency of the method is illustrated by numerical examples.

Key words: convex problems, projections of polyhedra, approximation, complexity of algorithms.

UDC: 519.853.3+517.518.8+514.172.45

Received: 16.11.2009



Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025